Alert archive / California / High Wind Watches in 2020
High Wind Watch 7, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Dec 1, 2020, 12:12 PM PST for 4 counties in California. It took effect at Dec 3, 2020, 1:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 1, 2020, 12:12 PM PST (20:12 UTC)
- In effect from
- Dec 3, 2020, 1:00 AM PST
- Expired
- Dec 2, 2020, 2:45 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4126 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
182 WWUS76 KSGX 012012 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1212 PM PST Tue Dec 1 2020 CAZ048-050-055>058-065-554-020415- /O.NEW.KSGX.HW.A.0007.201203T0900Z-201204T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of San Bernardino, Ontario, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, Poway, Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, Desert Hot Springs, and Orange 1212 PM PST Tue Dec 1 2020 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...Northeast winds 20 to 40 mph with gusts to 60 mph possible. Localized gusts up to 80 mph in the most wind prone coastal mountain slope and foothill locations. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Diego County Valleys, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills, San Diego County Mountains, San Gorgonio Pass Near Banning and Orange County Inland Areas. * WHEN...From late Wednesday night through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will subside Friday afternoon through Saturday but will still be quite gusty as Santa Anas continue to blow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
2 follow-up statements
450 WWUS76 KSGX 020521 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 921 PM PST Tue Dec 1 2020 CAZ048-050-055>058-065-554-021330- /O.CON.KSGX.HW.A.0007.201203T0900Z-201204T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of San Bernardino, Ontario, Fontana, Rancho Cucamonga, Corona, Escondido, El Cajon, Poway, Crestline, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, Desert Hot Springs, and Orange 921 PM PST Tue Dec 1 2020 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING... * WHAT...Northeast winds 20 to 40 mph with gusts to 60 mph possible. Stronger gusts on the most wind-prone slopes. * WHERE...Orange County Inland Areas, San Gorgonio Pass Near Banning, San Diego County Valleys, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains, San Diego County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...From late Wednesday night through Friday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will weaken on Friday but remain locally gusty in wind-prone areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
838 WWUS76 KSGX 021045 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 245 AM PST Wed Dec 2 2020 CAZ048-050-055>058-065-554-022245- /O.UPG.KSGX.HW.A.0007.201203T0900Z-201204T2000Z/ /O.NEW.KSGX.HW.W.0010.201203T0600Z-201204T0200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains-San Gorgonio Pass Near Banning- Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Escondido, Santee, Poway, Crestline, Big Bear Lake, Running Springs, Idyllwild-Pine Cove, Julian, Pine Valley, Banning, Anaheim, Orange, and Mission Viejo 245 AM PST Wed Dec 2 2020 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 6 PM PST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph expected. Isolated gusts to 65 mph. * WHERE...Mountains, valleys, inland Orange County, and the San Gorgonio Pass. * WHEN...From 10 PM this evening to 6 PM PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Periods of gusty winds, though not as strong, will continue into Friday and Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed power lines. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Dec 1, 9:47 AM PST, 2 hours 25 minutes earlier.
Area forecast discussion, Dec 1, 9:47 AM PST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
947 AM PST Tue Dec 1 2020
.SYNOPSIS...
Dry offshore flow will prevail into early next week. Periods of
locally gusty northeast to east winds near and along the coastal
slopes of the mountains will continue into Wednesday, then become
stronger and more widespread Wednesday evening through Thursday
with moderate to locally strong Santa Ana winds possible. Weak to
moderate strength winds will continue Friday through Saturday
with weaker winds for Sunday and Monday. High temperatures will
cool Wednesday and Thursday, then warm Friday through Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
...Update...
A similar morning today with localized winds gusts to about 30 mph
below some of the passes, especially the Cajon Pass and west side
of the San Gorgonio Pass. Relative humidity continues low
especially where the northeast winds are blowing. Another warm day
is expected west of the mountains and lower deserts.
Localized gusty winds will continue below passes through
Wednesday, before Santa Ana winds rev up Wednesday evening and
become more widespread. This upcoming Santa Ana Wind event will be
of long duration, lasting through Saturday and this offshore flow
actually looks to continue through early next week with very dry
conditions.
...Previous Discussion (Issued at 346 AM PST Tue Dec 1 2020)...
.SHORT TERM (Today through Thursday)...
High pressure aloft will begin to weaken on Wednesday as a trough
of low pressure moves southward through the Great Basin on
Wednesday and into the southwest states Wednesday night. High
temperatures for today will be similar to Monday. This will be
followed by cooling for Wednesday and Thursday.
Weak offshore flow today will strengthen slightly on Wednesday.
Offshore flow will strengthen more for Wednesday night into
Thursday. ECMWF ensemble members support weak to moderate strength
winds for those locations favored for northeast flow and moderate
to locally strong winds for those locations favored for easterly
flow - Inland Empire below the Sam Gorgonio Pass and the mountains
and inland valleys in Riverside and San Diego Counties.
For late Wednesday night into Thursday, all of the ECMWF ensemble
members support at least moderate strength Santa Ana winds for
Campo with about a third to half of the members supporting
stronger winds.
&&
.LONG TERM (Friday through Tuesday)...
A trough of low pressure will extend from the southern plains to
across northern Mexico with surface high pressure over the Great
Basin. This will maintain weak to locally moderate strength offshore
flow for Friday and Saturday. Most ECMWF support for offshore
winds for locations favored for northeast flow drops off after
Thursday. For locations favored for easterly flow, ECMWF ensemble
members support generally moderate strength winds on Friday and
weak to locally moderate strength winds on Saturday with weak
offshore flow continuing into early next week. High temperatures
will begin warming on Friday. The warming will continue through
the weekend with high temperatures for Sunday and Monday similar
to slightly cooler than those of today.
&&
.AVIATION...
011745Z...Clear with unrestricted vis today and
tonight. Locally gusty northeast winds of 15-25 kt will continue
today through tonight in parts of the passes and foothills.
&&
.MARINE...
Breezy east/northeast winds with gusts near 20 kt possible Thursday
and Friday near the coast. Otherwise, no hazardous marine conditions
are expected through Saturday.
&&
.FIRE WEATHER...
Inland areas will remain dry into next week with lowest humidity
falling to around 10 percent each day. Weak offshore flow today
will begin to strengthen Wednesday afternoon. Offshore flow will
be stronger for late Wednesday night into Thursday with moderate
to locally strong winds with the stronger winds for those areas
favored for east flow - Inland Empire below the Sam Gorgonio Pass
and the mountains and inland valleys in Riverside and San Diego
Counties.
Elevated to locally critical fire weather conditions will continue
along and near the coastal slopes of the mountains into Wednesday
with lowest daytime humidity around 10 percent and locally gusty
northeast to east winds along and near the coastal slopes of the
mountains and below passes and canyons with the stronger gusts
mostly 35 mph or less into Wednesday morning. Winds may locally
gust to 40 mph Wednesday afternoon.
Offshore flow will strengthen for Wednesday night into Thursday.
For mountains and valleys in southwestern San Bernardino County
and inland Orange County, guidance generally supports moderate
strength winds with support for moderate to strong Santa Ana winds
for mountains and inland valleys in Riverside and San Diego
Counties. The moderate to strong winds combined with low humidity
will bring more widespread critical fire weather conditions for
the mountains, valleys, inland Orange County, and the San Gorgonio
Pass for late Wednesday night and Thursday.
The flow becomes more easterly for Friday and Saturday with weak
to moderate strength winds continuing for Riverside and San Diego
Counties and weaker winds for Orange and southwestern San
Bernardino Counties. Weaker winds may continue into Sunday and
Monday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from late Wednesday night through Saturday
evening for Orange County Inland Areas-Riverside County
Mountains-Including The San Jacinto Ranger District Of The
San Bernardino National Forest-San Bernardino County
Mountains-Including The Mountain Top And Front Country
Ranger Districts Of The San Bernardino National Forest-San
Bernardino and Riverside County Valleys -The Inland Empire-
San Diego County Inland Valleys-San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the
Cleveland National Forest-San Gorgonio Pass Near Banning-
Santa Ana Mountains-Including The Trabuco Ranger District
of the Cleveland National Forest.
PZ...NONE.
&&
PUBLIC...Gregoria (Update)/17 (Prev Discussion)
AVIATION/MARINE...APRThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 12:11 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 71 hr |
Nearby
High Wind Watches in California, 2020Every high wind watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.